ISSN 1308-8734 | E-ISSN 1308-8742
Case Report
Myasthenia Gravis Attack after Oral Risperidone Treatment: A Case Report
1 Department of Child and Adolescent Psychiatry, Ataturk University School of Medicine Erzurum, Turkey  
2 Department of Child and Adolescent Psychiatry, Gaziantep Maternity and Child Health Hospital, Gaziantep, Turkey  
3 Department of Child and Adolescent Psychiatry, Ataturk University Faculty of Medicine, Erzurum, Turkey  
Eurasian J Med 2018; 50: 128-129
DOI: 10.5152/eurasianjmed.2018.17296
Key Words: Myasthenia gravis, risperidone, adverse effect
Abstract

 

Myasthenia gravis (MG) is an autoimmune disease, which can be triggered by anticholinergic agents. The 6-year-old female patient was admitted to the outpatient clinic. She was had been previously diagnosed with comorbid attention deficit hyperactivity disorder and conduct disorder and was receiving short-acting methylphenidate and risperidone, as recommended by a child psychiatrist. However, after using the drugs, she stated that she was overly tired during the day and that her eyelids drooped. Hence, the current treatment was stopped. She was hospitalized with a prediagnosis of ocular type MG and pyridostigmine (90 mg/day) treatment was started. The patient recovered and subsequently the treatment was stopped. Since psychiatric symptoms of the patient resurfaced, long-acting methylphenidate treatment was initiated. During this treatment, the symptoms of MG did not return. The Naranjo’s scale of adverse drug reaction probability was completed. Consequently, there may be an association between risperidone and MG.

 

 

Cite this article as: Ogutlu H, Karayagmurlu A, Esin IS,  Dursun OB. Myasthenia Gravis Attack after Oral Risperidone Treatment: A Case Report. Eurasian J Med 2018; 50: 128-9.

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2018 Atatürk University Faculty of Medicine | Latest Update: 16.11.2018